Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and hair loss
Nov 1, 2009

Hi -- I have been using Atripla for 2 months now. And noticed my hair is starting to fall. Is this normal?

Response from Dr. Henry

Most patients who take Atripla don't experience much hair loss but a small % (< 5) have noted that problem. It can be hard to know whether the hair loss is due to immune reconstitution (thus not regimen specific) or to one of the three components of Atripla. Other conditions can contribute to hair loss (numerous scalp infections, many other drugs, syphilis, thyroid disorders, iron deficiency and many others) so a discussion with your HIV specialist is warranted. If the problem seems linked to Atripla then one has to decide whether switching HIV meds is something you would consider and after reviewing the options with your HIV specialist. KH



Previous
HLA-B*5701 is not available, what to do? Please help!
Next
Mepron/Atripla Red Dot Rash... are they the same?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement